Wyoming, 2026

High Wind in Wyoming, February 16 to 17, 2026

February 16 to 17, 2026 · NWS CYS · 16 events in 16 counties and zones

A widespread high wind event occurred across the entire CWA from the 16th through the 17th.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A widespread high wind event occurred across the entire CWA from the 16th through the 17th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 16, 5:08 PM MST, 4 hours 18 minutes earlier. Its key messages:

  • High Wind Watches have been upgraded to High Wind Warnings for southeast Wyoming. High Wind Watch has been issued for western Nebraska.
  • Critical to Extreme fire danger expected starting Tuesday morning and continuing through Tuesday evening. A Red Flag Warning is in effect for areas east of the Laramie Range.
  • Moderate to heavy mountain snowfall is expected from Tuesday through Thursday this week, mainly above 8500 feet. A Winter Storm Warning and Winter Weather Advisory are in effect.
  • Snow squalls possible west of the Laramie Range Tuesday with the passage of a cold front. Snow squalls will again be possible for the same location Wednesday.
  • Snowfall is possible over the Plains Wednesday night into Thursday, followed by temperatures falling below seasonal averages for the end of the week.
Area forecast discussion, Feb 16, 5:08 PM MST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
508 PM MST Mon Feb 16 2026

.KEY MESSAGES...

- High Wind Watches have been upgraded to High Wind Warnings for
  southeast Wyoming. High Wind Watch has been issued for western
  Nebraska.

- Critical to Extreme fire danger expected starting Tuesday
  morning and continuing through Tuesday evening. A Red Flag
  Warning is in effect for areas east of the Laramie Range.

- Moderate to heavy mountain snowfall is expected from Tuesday
  through Thursday this week, mainly above 8500 feet. A Winter
  Storm Warning and Winter Weather Advisory are in effect.

- Snow squalls possible west of the Laramie Range Tuesday with
  the passage of a cold front. Snow squalls will again be
  possible for the same location Wednesday.

- Snowfall is possible over the Plains Wednesday night into
  Thursday, followed by temperatures falling below seasonal
  averages for the end of the week.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 445 PM MST Mon Feb 16 2026

Active weather is expected through at least the end of the work
week, with high winds, fire weather, and multiple rounds of snow
possible. This short term discussion will focus primarily on the
Monday night through Thursday timeframe, broken up by day and hazard
type as the forecast is long, complex, and messy with many moving
parts.

HIGH WINDS AND FIRE WEATHER - MONDAY NIGHT THROUGH TUESDAY

Winds will begin to ramp up out west in Carbon County this evening
as an upper-level shortwave begins to push into Wyoming. Southwest
winds aloft will rapidly increase up to 55 kts this evening with
good subsidence over places like Rawlins and Muddy Gap. Other areas
of Carbon County like the Arlington area will see their winds
increase late Monday night/early Tuesday morning. MSLP and CAG to
CPR height gradients are rather slow to steepen, not increasing
until during the day Tuesday. However, 55 to 60 kt winds aloft by
early Tuesday morning with strong subsidence should be enough to get
some of these stronger winds down to the surface. High winds shift
further eastward into the Interstate 25 corridor and high
plains of Wyoming Tuesday morning. During the morning hours, a
strong MSLP gradient will finally develop over the Laramie Range
as the upper-level shortwave moves into the CWA. This will
increase winds aloft up to 70 kts over portions of southeast
Wyoming. Extremely strong subsidence will also exist over the
Laramie Range helping push these winds down to the surface. High
Wind Warnings are in effect for southeast Wyoming (barring the
mountain zones) as confidence is highest here. Between the
strong frontal passage, good Hi-Res model agreement on 50+ kt
surface gusts, and boundary layer mixing, 60 to 70 MPH winds are
likely in the Warning areas. Winds will start to ease after
sunset as the shortwave moves out of the CWA.

Strong winds are also likely in the Nebraska panhandle during the
day Tuesday. Winds aloft will reach 50 to 60 kts over the Nebraska
panhandle, however, subsidence remains a bit of a limiting factor.
The 12Z GFS toned down the subsidence compared to previous
runs, so confidence is a bit lacking at this time. As a result,
issued a High Wind Watch for the entire panhandle. Hi-Res
guidance seems to think most zones in the panhandle will see
high-winds, but would like to see a few more model cycles from
both Hi-Res guidance and the GFS. Regardless, it will still be a
windy day with gusts over 50 MPH.

The strong downsloping winds and mild temperatures expected ahead of
the cold front will lead to very dry conditions for areas east of
the Laramie Range. Combined with the lack of precipitation lately
and dry fuels, extremely critical fire weather conditions are
expected. Any fires that do start could rapidly spread and get out
of control due to the potential high winds.

MOUNTAIN SNOW AND SNOW SQUALLS - TUESDAY

The cold front associated with the shortwave will begin to move
into Carbon County early Tuesday morning. Precipitation is
expected with the front, with Hi-Res models like the HRRR
showing more showery/convective precipitation outside of the
high terrain out west. A quick look at model soundings does
indicate a decent amount of instability present for February.
Combined with the already strong background winds expected, snow
squalls will be possible. Modeled snow squall parameters also
support the notion that squalls will be possible. The main area
of concern for snow squalls will be west of the Laramie Range.
Snow squalls will be possible most of the day, starting before
sunrise with the threat continuing after sunset. With strong
downsloping winds present east of the Laramie Range, Hi-Res
guidance shows most of the precipitation drying out before it
even reaches the Interstate 25 corridor. Snow accumulations for
the high valleys out west will likely be fairly minimal from
squall/shower activity, however cannot rule out a quick inch
from brief moderate to heavy snow.

Tuesday morning will mark the start of a prolonged period of
mountain snow for the Snowy and Sierra Madre Ranges. Moist,
southwest upslope flow will aid in steady snow throughout the day
Tuesday. A Winter Storm Warning for the Sierra Madre Range and a
Winter Weather Advisory for the Snowy Range start Tuesday morning
and continue through early Thursday morning. These products
encompass two storm systems, however snow will be fairly constant in
the mountains during this time, hence the long duration
headlines. The Sierra Madre Range is expected to pick up a few
feet of snow from both events due to persistent orographic lift.
The Snowy Range is expected to pick up less snow, hence the
Advisory, as it is shadowed by the Sierra Madre Range.

Decided to also include the Arlington/Elk Mountain zone in a Winter
Weather Advisory Tuesday. Being close to the Snowy Range, this zone
could see 2 to 4 inches of accumulation. Combined with the high
winds, blowing snow will be possible which could reduce visibility
below one mile at times, resulting in hazardous travel. The threat
of snow/snow squalls will diminish during the evening hours, leading
to calmer conditions overnight.

SNOW SQUALLS - WEDNESDAY

While mountain snow will persist through the day Wednesday, another
round of snow squalls will be possible again for areas west of the
Laramie Range. Model soundings continue to show impressive CAPE
values for both Rawlins and Laramie, indicative of more convective
like snow showers. Breezy conditions are also expected out west on
Wednesday, once again leading to the potential for snow squalls. Hi-
Res guidance like the HRRR is already hinting at squall like snow
showers developing out west Wednesday morning and continuing
through the day. Cannot rule out a few rumbles of thunder
either, given the CAPE values!

SECONDARY WINTER SYSTEM WITH ACCUMULATING SNOW - WEDNESDAY NIGHT
THROUGH THURSDAY

A secondary trough will begin to swing into the CWA Wednesday
evening. As a result, leeside cyclogenesis will occur somewhere in
north-central Colorado per both the GFS and ECMWF deterministic and
ensemble guidance. This low will eject eastward toward the
Colorado/Kansas/Nebraska triple point Wednesday night, dragging
with it a cold front, as well as some decent upslope/wrap
around moisture for portions of the CWA. This cold front will be
colder than the previous cold front on Tuesday, therefore snow
is expected for most if not the entire duration of this system.
Most models show the bulk of precipitation falling Wednesday
night with snow accumulations likely for a good portion of the
forecast area. Current guidance suggests the best moisture and
upslope will be in the northern portions of the CWA. Highest
totals will likely be along the Pine Ridge and Pine Ridge
adjacent cities, but areas as far south as Wheatland, Alliance,
and Scottsbluff could also see some decent snow accumulations.
Unfortunately, the progressive nature of this system does not
exactly lend itself to Winter Storm Warning criteria totals, but
in this dry winter, any accumulation is good accumulation. By
Thursday morning, most of the snow will be out of Wyoming, but
snow could linger into the afternoon hours in the Nebraska
panhandle. Will continue to monitor this system and iron out
snow totals as the system draws nearer.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Issued at 445 PM MST Mon Feb 16 2026

The active pattern continues into the long term, including more
chances of precipitation followed by a slight warming trend and
quick dryout over the weekend. Thursday night through Saturday
morning, a passing Pacific Trough continues our chances of
precipitation, including another shot at widespread light snow
beyond the high terrain for our eastern zones Friday afternoon.
That being said, accumulations are unsurprisingly coming in on
the low side, with probabilities for greater than a a half an
inch 20% or less outside of the high terrain of our western
zones. But this system is bringing colder temperatures, and will
actually drop us to highs that are below average for a change,
with temperatures in the 30's to 40's on Friday and Saturday
before returning to near normal on Sunday in the widespread
40's. Saturday and Sunday will see most of the region clear
under ridging that will be taking back over, but look for some
upslope flow to continue to promote isolated and light snow
showers for the mountains during this timeframe. Finally our
usual windiness can be expected as these systems pass across the
region, but guidance isn't quite as excited for high winds as
compared to the short term forecast period, with in house
guidance only maxing at around 30% probability for high winds at
Arlington Friday night into Saturday morning, with minimal
probabilities elsewhere. Overall expect at least another shot at
wintry precipitation for our area, but lessening impacts
outside of cooler temperatures before warming returns as we move
into next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 445 PM MST Mon Feb 16 2026

A powerful storm system will move through the area over the next 24
hours, presenting multiple aviation hazards for the area. While wind
gusts will ease for most terminals after sunset shortly, LLWS is
expected to develop this evening and overnight at most terminals as
winds aloft increase. Surface wind gusts will return to RWL and LAR
before sunrise (initially SSW) along with a chance for snow showers.
This activity will have the potential to be locally intense, and
could briefly drop VIS into the LIFR category at RWL and LAR between
about 2AM and 9AM. Multiple rounds will be possible through the
morning hours, followed by a late morning lull, and then additional
activity in the afternoon. There is lower confidence in impacts from
the afternoon round.

Strong winds will spread eastward Tuesday morning and turn more
westerly as the day progresses. All terminals will have the
potential to see consistent gusts of 40 to 50 knots and possibly a
brief gust to 60 knots. The strongest gusts will be late morning
through mid afternoon, after which time we should see winds
gradually start to ease. While this was not mentioned in the TAF
yet, there is also the possibility for visibility reductions
due to blowing dust Tuesday, mainly in the Nebraska panhandle.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from 5 AM to 6 PM MST Tuesday for WYZ417-418-
     430>433.
     High Wind Warning from 5 AM to 11 PM MST Tuesday for WYZ101-
     106-107-115>118.
     High Wind Warning from 9 AM to 8 PM MST Tuesday for WYZ102-108-
     119.
     High Wind Warning until 8 PM MST Tuesday for WYZ104-109.
     High Wind Warning from 2 AM to 8 PM MST Tuesday for WYZ105-110-
     111-113.
     Winter Weather Advisory from 4 AM to 11 PM MST Tuesday for
     WYZ110.
     Winter Storm Warning from 5 AM Tuesday to 5 AM MST Thursday
     for WYZ112.
     Winter Weather Advisory from 5 AM Tuesday to 5 AM MST Thursday
     for WYZ114.
NE...Red Flag Warning from 5 AM to 6 PM MST Tuesday for NEZ434>437.
     High Wind Watch from Tuesday morning through Tuesday evening
     for NEZ002-003-019>021-054-055-095-096.

&&

SHORT TERM...SF
LONG TERM...CG
AVIATION...MN
Hazardous weather outlook, Feb 16, 5:09 PM MST, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
509 PM MST Mon Feb 16 2026

NEZ002-003-019>021-054-055-095-096-WYZ101>119-180015-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
509 PM MST Mon Feb 16 2026

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TONIGHT

- Winds will begin to increase overnight for areas west of the
  Laramie Range ahead of an approaching cold front.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

- High Wind Watches have been upgraded to High Wind Warnings for
  southeast Wyoming. High Wind Watch has been issued for western
  Nebraska.

- Critical to Extreme fire danger expected starting Tuesday
  morning and continuing through Tuesday evening. A Red Flag
  Warning is in effect for areas east of the Laramie Range.

- Moderate to heavy mountain snowfall is expected from Tuesday
  through Thursday this week, mainly above 8500 feet. A Winter
  Storm Warning and Winter Weather Advisory are in effect.

- Snow squalls possible west of the Laramie Range Tuesday with
  the passage of a cold front. Snow squalls will again be
  possible for the same location Wednesday.

- Snowfall is possible over the Plains Wednesday night into
  Thursday, followed by temperatures falling below seasonal
  averages for the end of the week.

.Spotter information statement...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
February 16, 9:26 PM MST to February 17, 3:56 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

WYDOT Mesonet station WY24 7 miles east-southeast of Arlington gusted 58 mph at 9:26 PM on February 16th. This was the first gust recorded for this zone.|WYDOT Mesonet station WY18 7 miles northeast of Elk Mountain gusted 73 mph at 10:46 AM on February 17th. This was the highest gust recorded for this zone.|WYDOT Mesonet station WY18 7 miles northwest of Elk Mountain gusted 63 mph at 3:56 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Central Carbon County

When
February 17, 1:00 AM MST to 2:22 PM MST
Where
Central Carbon County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Pacific Corp Mesonet station PC571 4 miles southwest of Rawlins gusted 58 mph at 1:00 AM on February 17th. This was the first gust recorded for this zone.|ASOS station KRWL 2 miles northeast of Rawlins gusted 66 mph at 3:52 AM on February 17th. This was the highest gust recorded for this zone.|WYDOT Mesonet station WY15 15 miles east of Sinclair gusted 58 mph at 2:22 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Laramie Valley

When
February 17, 1:00 AM MST to 2:12 PM MST
Where
Laramie Valley forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

WYDOT Mesonet station WY27 13 miles west-northwest of Laramie gusted 62 mph at 1:00 AM on February 17th. This was the first gust recorded for this zone.|WYDOT Mesonet station WY26 14 miles northeast of Centennial gusted 67 mph at 8:16 AM on February 17th. This was the highest gust recorded for this zone.|ASOS station KLAR 5 miles west of Laramie gusted 60 mph at 2:12 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Southwest Carbon County

When
February 17, 3:43 AM MST to 5:43 AM MST
Where
Southwest Carbon County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

RAWS Mesonet station COWW4 19 miles north of Dixon gusted 60 mph at 3:43 AM on February 17th. This was the first gust recorded for this zone.|RAWS Mesonet station COWW4 19 miles north of Dixon gusted 64 mph at 5:43 AM on February 17th. This was the final and highest gust recorded for this zone.

High Wind, Upper North Platte River Basin

When
February 17, 3:52 AM MST to 3:16 PM MST
Where
Upper North Platte River Basin forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

WYDOT Mesonet station KSKL 12 miles east-southeast of Encampment gusted 60 mph at 3:52 AM on February 17th. This was the first gust recorded for this zone.|WYDOT Mesonet station KSKL 12 miles east-southeast of Encampment gusted 64 mph at 3:16 PM on February 17th. This was the final and highest gust recorded for this zone.

High Wind, East Platte County

When
February 17, 7:46 AM MST to 5:22 PM MST
Where
East Platte County forecast zone
Measured
76 kt (87 mph) measured gust
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

WYDOT Mesonet station WY1 12 miles south of Glendo gusted 75 mph at 7:46 AM on February 17th. This was the first gust recorded for this zone.|WYDOT Mesonet station WY1 13 miles south of Glendo gusted 88 mph at 11:36 AM on February 17th. This was the highest gust recorded for this zone.|WYDOT Mesonet station WY1 13 miles south of Glendo gusted 70 mph at 5:22 PM on February 17th. This was the final gust recorded for this zone.

High Wind, South Laramie Range

When
February 17, 7:46 AM MST to 4:26 PM MST
Where
South Laramie Range forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

WYDOT Mesonet station WY48 7 miles northeast of Buford gusted 59 mph at 7:46 AM on February 17th. This was the first gust recorded for this zone.|UPR Mesonet station UP204 9 miles southeast of Buford gusted 80 mph at 10:42 AM on February 17th. This was the highest gust recorded for this zone.|WYDOT Mesonet station KVDW at Vedauwoo gusted 60 mph at 4:26 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Central Laramie Range and Southwest Platte County

When
February 17, 7:52 AM MST to 4:06 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
73 kt (84 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

WYDOT Mesonet station KBRX 9 miles south of Wheatland gusted 84 mph at 7:52 AM on February 17th. This was the first and highest gust recorded for this zone.|WYDOT Mesonet station KBRX 9 miles south of Wheatland gusted 68 mph at 4:06 PM on February 17th. This was the final gust recorded for this zone.

High Wind, South Laramie Range Foothills

When
February 17, 8:06 AM MST to 4:12 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

WYDOT Mesonet station KWTR 16 miles east of Horse Creek gusted 59 mph at 8:06 AM on February 17th. This was the first gust recorded for this zone.|UPR Mesonet station UP226 14 miles west-southwest of Cheyenne gusted 70 mph at 11:04 AM on February 17th. This was the highest gust recorded for this zone.|WYDOT Mesonet station KWTR 16 miles east of Horse Creek gusted 61 mph at 4:12 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Central Laramie County

When
February 17, 8:18 AM MST to 4:49 PM MST
Where
Central Laramie County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

ASOS station KCYS in Cheyenne gusted 67 mph at 8:18 AM on February 17th. This was the first gust recorded for this zone.|WYDOT Mesonet station WY40 8 miles south of Chugwater gusted 73 mph at 11:36 AM on February 17th. This was the highest gust recorded for this zone.|UPR Mesonet station UP015 1 mile east of Hillsdale gusted 61 mph at 4:49 PM on February 17th. This was the final gust recorded for this zone.

High Wind, East Laramie County

When
February 17, 8:55 AM MST to 5:42 PM MST
Where
East Laramie County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Other Federal Agency
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

NWS/FAA station K1AW 9 miles south-southeast of Gun Barrel gusted 61 mph at 8:55 AM on February 17th. This was the first gust recorded for this zone.|NWS/FAA station K1AW 9 miles south-southeast of Gun Barrel gusted 66 mph at 4:23 PM on February 17th. This was the highest gust recorded for this zone.|UPR Mesonet station UP343 6 miles south of Albin gusted 62 mph at 5:42 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Converse County Lower Elevations

When
February 17, 9:29 AM MST to 4:00 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

Mesonet station DW7426 along I-25 1 mile south of Glenrock gusted 77 mph at 9:29 AM on February 17th. This was the event start and maximum gust for this zone.|ASOS station KDGW along I-25 3 miles north-northeast of Douglas gusted 62 mph at 4:00 PM on February 17th. This was the last recorded gust for this zone.

High Wind, Ferris/Seminoe/Shirley Mountains

When
February 17, 10:50 AM MST to 11:50 AM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

RAWS Mesonet station CAMW4 4 miles west of Muddy Gap gusted 61 mph at 10:50 AM on February 17th. This was the first gust for this zone.|RAWS Mesonet station CAMW4 4 miles west of Muddy Gap gusted 69 mph at 11:40 AM on February 17th. This was the highest and final gust recorded for this zone.

High Wind, Shirley Basin

When
February 17, 11:13 AM MST to 12:13 PM MST
Where
Shirley Basin forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
RAWS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

UPR Mesonet station UP087 2 miles east-southeast of Medicine Bow recorded sustained winds of 42 mph from 11:13 PM to 12:13 PM on February 17th. This was the first event, max event, and final event for this zone.

High Wind, Goshen County

When
February 17, 12:55 PM MST to 4:00 PM MST
Where
Goshen County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
RAWS
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

UPR Mesonet station UP348 2 miles east-northeast of Yoder gusted 66 mph at 12:55 PM on February 17th. This was the first gust recorded for this zone.|ASOS station KTOR 1 mile east-southeast of Torrington gusted 71 mph at 3:22 PM on February 17th. This was the highest gust recorded for this zone.|ASOS station KTOR 1 mile east-southeast of Torrington gusted 62 mph at 4:00 PM on February 17th. This was the final gust recorded for this zone.

High Wind, Niobrara County

When
February 17, 1:26 PM MST to 2:01 PM MST
Where
Niobrara County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

WYDOT Mesonet station WY60 3 miles west of Van Tassell gusted 58 mph at 1:26 PM on February 17th. This was the event start for this zone.|UPR Mesonet station UP207 7 miles west-northeast of Van Tassell gusted 60 mph at 2:01 PM on February 17th. This was the final gust recorded for this zone.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2026Every state in 2026This day in weather historyWarnings in Wyoming, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1312763, 1312758, 1312771, 1312767, 1312769, 1312746, 1312774, 1312743, 1312777, 1312780, 1312783, 1312732, 1312740, 1312739, 1312751, 1312735.